MARK R. BURNS, M.D.; DONALD R. SCHOCH, M.D.; ARTHUR I. GRAYZEL, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Cold urticaria is a well-recognized entity of unknown cause occurring in both familial and acquired forms. We describe a case of cold urticaria in which the inciting agent appears to be an oral contraceptive containing 1 mg of norethindrone and 0.035 mg of mestranol. A MEDLINE search failed to show any cases with such an association.
A 19-year-old Hispanic woman with a benign medical history began taking the medication in October 1981. The next summer she noted the onset of swelling of the face and extremities after swimming. No episodes of dizziness or fainting occurred. During the
Learn more about subscription options.
Register Now for a free account.
BURNS MR, SCHOCH DR, GRAYZEL AI. Cold Urticaria and an Oral Contraceptive. Ann Intern Med. 1983;98:1025–1026. doi: 10.7326/0003-4819-98-6-1025_3
Download citation file:
Published: Ann Intern Med. 1983;98(6):1025-1026.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only